Ive had chronically tight muscles for years. Since going paleo, I've been taking 4-600mg Albion chelated mag glycinate. 600mg makes things a bit "loose", and occasionally all goes runny. 400mg seems to be tolerable. But, I'm not sure this is enough.
If anything else is casing bowel trouble, mag REALLY causes diarrhea. For the last few months I've added 400mg calcium glycinate by the same maker.
Does the calcium interfere with absorption and uptake of the mag? Could that cause more diarrhea? I've tried taking mag with meals, on an empty stomach in the morning while IF'ing, and at bedtime. Does one or the other increase diarrhea?
It's gotten bad lately. I was on a 2 day mountain climbing trip, and I decided not to take any the first day. My muscles were NOTICEABLY more fatigued and sore that day, and I felt my body ache at night. The second day I spread out 400mg mag and cal each, and I was far less sore and fatigued. The stuff matters!
asked byanimaleater (2417)
Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!
on September 10, 2012
at 09:22 AM
Magnesium can be used as a laxative because it does soften stoles.
Magnesium oil or Epsom salt baths might help.